Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Just started on Citalopram

(505 Posts)
Nanabana Wed 30-Jan-13 15:55:25

Have read old threads about side affects and quite worrying, but will give it a go. Hope it kicks in soon

Allysunflower Sun 07-Apr-13 22:37:05

Hi all I'm so fed upsad I'm 12 days in and the nausea is not getting any better? I don't know what to think or do, I'm so low and the anxiety been really bad again so on the diazeprams not sure if I'm getting to use to them, do you think by now this nausea should be subsiding? I'm loosing weight and have no energy, can hardly eat anything as its such a horrible feelingsad I see gp Tuesday but I don't hold out much hope, although a locum dr I spoke to last week did mention about maybe a change to escitalopram? fewer side effects and is a ssri, but I see nausea is one of them? god knows how I'm going to be able to carry on like this? anyone any thoughts?
How are you in particular mechanical dreams? I did reply to you huni? got to take my tablets nowsad just dread it allsad x

Jklm1968 Fri 12-Apr-13 14:48:06

Hi everyone. On day 10 and cannot shake the lethargy. Need to return to work on Monday and I'm dreading it. Please someone tell me this goes ? I just want to lie in bed and not even sleep, just lie there ! Very distressed. First time on Ad's and so far I hate it. Please let me know if I will get over this. Everyone seems so lovely on here. Thank you.

Jklm1968 Fri 12-Apr-13 14:48:55

Hi everyone. On day 10 and cannot shake the lethargy. Need to return to work on Monday and I'm dreading it. Please someone tell me this goes ? I just want to lie in bed and not even sleep, just lie there ! Very distressed. First time on Ad's and so far I hate it. Please let me know if I will get over this. Everyone seems so lovely on here. Thank you.

Bunnygotwhacked Fri 12-Apr-13 14:51:11

Hey all it's been quite a while since my last post have scanned through the last few am sorry your having an awful time ally. Hang in there Mechanical your still sounding more positive then when we last spoke so thats definately a good thing.
Well we are down south now and I made the journey I didnt take the diazapam after all that fuss hehe but knowing that i had it helped I also think the change of area along with the pills kicking in finally are helping me to feel almost normal I've been out severeal times now but not on public transport yet that is another big thing for me.
What I'm trying to say is I do feel much better on the pills now my dose has been upped I'm not completely normal but I am not nearly so anxious now. I can feel my head thinking all these bad thoughts but the rest of me is telling it to fuck off. So for those who started taking it after me there is a light and these things can work don't be scared about getting a higher dose I found there were no additional or worsening of the side effects. The nausea has gone the lightheadedness has gone no comfortably numbbingness either which is a shame no side effects no other than the jaw clenching which i can live with.

Hi Ally, like you I had really bad nausea when I started on Fluoxetine and after about 9 horrible days rang GP who suggested going down to 10mg (liquid form) which I did for a week - made a big difference in 3-4 days and then I very gradually increased the dose back up to 20mg. Since then I've gone up to 40mg (no gradual increase) and had just one day mild nausea. Anyhow something worth talking to GP about.

jklm The getting out of bed thing is one of the biggest challenges ime! If you do manage to get up do you find you can get going? I really struggled to get up this morning, but cup of tea from DH and forced myself to get out of bed by a certain time, and once I had eaten, had shower I felt less lethargic, but I've been on ADs for a couple of months now - did have 4 days at beginning when I simply couldn't move out of bed at all and couple of weeks just sitting on sofa watching tv. Maybe it's worth speaking to GP about extending your sick note til you've adjusted to them a bit more?

Like Bunny, I would also say to everyone, hang in there, the drugs do help, they gradually start to take the edge off and I'm also now able to start counteracting all the negative thoughts. Still quite tired - I have a nap after lunch most days, but am functioning better than I did a couple of months ago, even managed to join some other school mums at a playground this week, something I couldn't have done before (even if it was warm enough) as just could not interact with anyone.

take care everyone x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now